Alert archive / Nevada / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Elko, NV

March 26, 2007Elko County, White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Mar 26, 2007, 3:04 PM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 27, 2007, 6:00 AM PDT. It was in force for 15 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2007, 3:04 PM PDT (22:04 UTC)
In effect from
Mar 27, 2007, 6:00 AM PDT
Expired
Mar 27, 2007, 9:10 PM PDT
In force
15 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 11:53 AM PDTSNOW 3Spring Creek, NV
Mar 27, 11:53 AM PDTSNOW 3.2South Fork, NV
Mar 27, 11:53 AM PDTSNOW 3.6Lamoille, NV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KLKN 262204
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT MON MAR 26 2007

...A STRONG WINTER-LIKE STORM WILL MOVE INTO NEVADA TONIGHT AND
TUESDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NEVADA TONIGHT AND
CONTINUE THROUGH TUESDAY NIGHT. SIGNIFICANT SNOWFALL IS LIKELY WITH
THIS STORM...ESPECIALLY OVER NORTHEAST NEVADA. ALONG WITH THE
SNOW...STRONG GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE
SNOW.

NVZ031-032-034-271100-
/O.UPG.KLKN.WS.A.0003.070327T1100Z-070328T0700Z/
/O.NEW.KLKN.WS.W.0003.070327T1300Z-070328T1200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE
304 PM PDT MON MAR 26 2007

...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO 5 AM PDT
WEDNESDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 5 AM PDT
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY
NIGHT...TAPERING OFF TO SCATTERED SNOW SHOWERS EARLY WEDNESDAY MORNING.
ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS AND 10 TO 18 INCHES
IN THE MOUNTAINS ARE LIKELY. IN ADDITION...NORTHWEST WINDS OF
15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING
AND DRIFTING OF SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-036-037-271100-
/O.UPG.KLKN.WS.A.0003.070327T0700Z-070328T0000Z/
/O.NEW.KLKN.SB.Y.0003.070327T0900Z-070328T0300Z/
NORTHERN NYE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN...
EUREKA...DIAMOND VALLEY
304 PM PDT MON MAR 26 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 2 AM TO 8 PM PDT
TUESDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM PDT
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN LATE THIS EVENING AND CONTINUE THROUGH TUESDAY EVENING.
ACCUMULATIONS OF 3 TO 6 INCHES IN THE VALLEYS AND 6 TO 10 INCHES
IN THE MOUNTAINS ARE LIKELY BY TUESDAY EVENING. SNOW WILL TAPER OFF TO
SCATTERED SNOW SHOWERS LATER TUESDAY NIGHT. IN ADDITION...NORTHWEST WINDS
OF TO 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE CONSIDERABLE
BLOWING AND DRIFTING OF SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NVZ033-035-271100-
/O.UPG.KLKN.WS.A.0003.070327T1100Z-070328T0700Z/
/O.NEW.KLKN.SB.Y.0003.070327T1600Z-070328T1400Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL
304 PM PDT MON MAR 26 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 9 AM TUESDAY TO
7 AM PDT WEDNESDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO
7 AM PDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

SNOW WILL BEGIN EARLY TUESDAY MORNING AND CONTINUE THROUGH TUESDAY
NIGHT...TAPERING OFF TO SCATTERED SNOW SHOWERS EARLY WEDNESDAY MORNING.
ACCUMULATIONS OF 3 TO 6 INCHES IN THE VALLEYS AND 6 TO 10 INCHES
IN THE MOUNTAINS ARE LIKELY. IN ADDITION...NORTHWEST WINDS
OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE CONSIDERABLE
BLOWING AND DRIFTING OF SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

CEC
5 follow-up statements
000 
WWUS45 KLKN 271045
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
345 AM PDT TUE MAR 27 2007

...A STRONG WINTER-LIKE STORM SYSTEM WILL MOVE THROUGH NEVADA
TODAY AND TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NEVADA TODAY AND
TONIGHT. SIGNIFICANT SNOWFALL IS LIKELY WITH THIS STORM...ESPECIALLY
OVER NORTHEAST NEVADA. ALONG WITH THE SNOW...GUSTY WINDS WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

NVZ031-032-034-272300-
/O.CON.KLKN.WS.W.0003.070327T1300Z-070328T1200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE
345 AM PDT TUE MAR 27 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

SNOW WILL CONTINUE THROUGH TONIGHT...THEN TAPER OFF TO SCATTERED
SNOW SHOWERS ON WEDNESDAY. ACCUMULATIONS OF 3 TO 7 INCHES IN THE
VALLEYS AND 7 TO 14 INCHES IN THE MOUNTAINS ARE LIKELY. IN
ADDITION...NORTHWEST WINDS OF 15 TO 30 WILL CAUSE AREAS OF BLOWING
AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-036-037-272300-
/O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T0300Z/
NORTHERN NYE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN...
EUREKA...DIAMOND VALLEY
345 AM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM
PDT THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING. 

SNOW WILL CONTINUE THROUGH THIS EVENING. ACCUMULATIONS OF 2 TO
6 INCHES IN THE VALLEYS AND 6 TO 9 INCHES IN THE MOUNTAINS ARE
LIKELY BY TUESDAY EVENING. SNOW WILL TAPER OFF TO SCATTERED SNOW
SHOWERS LATER TONIGHT. IN ADDITION...NORTHWEST WINDS OF 15 TO 30
MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NVZ033-035-272300-
/O.CON.KLKN.SB.Y.0003.070327T1600Z-070328T1400Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL
345 AM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 7 AM PDT WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 7 AM PDT WEDNESDAY. 

SNOW WILL BEGIN LATE THIS MORNING...THEN CONTINUE THROUGH TONIGHT.
ACCUMULATIONS OF 2 TO 7 INCHES IN THE VALLEYS AND 7 TO 10 INCHES
IN THE MOUNTAINS ARE LIKELY. SNOW WILL TAPER OFF TO SCATTERED SNOW 
SHOWERS ON WEDNESDAY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30
MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

JM
000 
WWUS45 KLKN 271318
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
618 AM PDT TUE MAR 27 2007

...A STRONG WINTER-LIKE STORM SYSTEM WILL MOVE THROUGH NEVADA
TODAY AND TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NEVADA TODAY AND
TONIGHT. SIGNIFICANT SNOWFALL IS LIKELY WITH THIS STORM...
ESPECIALLY OVER NORTHEAST NEVADA. ALONG WITH THE SNOW...GUSTY
WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

NVZ031-032-034-272300-
/O.CON.KLKN.WS.W.0003.000000T0000Z-070328T1200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE
618 AM PDT TUE MAR 27 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

SNOW WILL CONTINUE THROUGH TONIGHT...THEN TAPER OFF TO SCATTERED
SNOW SHOWERS ON WEDNESDAY. ACCUMULATIONS OF 3 TO 7 INCHES IN THE
VALLEYS AND 7 TO 14 INCHES IN THE MOUNTAINS ARE LIKELY. IN
ADDITION...NORTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH CREATING 
AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-036-037-272300-
/O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T0300Z/
NORTHERN NYE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN...
EUREKA...DIAMOND VALLEY
618 AM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM
PDT THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT
THIS EVENING. 

SNOW WILL CONTINUE THROUGH THIS EVENING. ACCUMULATIONS OF 2 TO
6 INCHES IN THE VALLEYS AND 6 TO 9 INCHES IN THE MOUNTAINS ARE
LIKELY BY TUESDAY EVENING. SNOW WILL TAPER OFF TO SCATTERED SNOW
SHOWERS LATER TONIGHT. IN ADDITION...NORTHWEST WINDS WILL INCREASE
TO 15 TO 30 MPH CREATING AREAS OF BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NVZ033-035-272300-
/O.CON.KLKN.SB.Y.0003.070327T1600Z-070328T1400Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL
618 AM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
PDT WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT
WEDNESDAY. 

SNOW WILL BEGIN LATE THIS MORNING...THEN CONTINUE THROUGH
TONIGHT. ACCUMULATIONS OF 2 TO 7 INCHES IN THE VALLEYS AND 7 TO
10 INCHES IN THE MOUNTAINS ARE LIKELY. SNOW WILL TAPER OFF TO
SCATTERED SNOW SHOWERS ON WEDNESDAY. IN ADDITION...NORTHWEST
WINDS OF 15 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING
SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KLKN 272225
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
325 PM PDT TUE MAR 27 2007


NVZ031-032-034-280300-
/O.CON.KLKN.WS.W.0003.000000T0000Z-070328T1200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE
325 PM PDT TUE MAR 27 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

SNOW WILL CONTINUE THROUGH TONIGHT...THEN TAPER OFF TO SCATTERED
SNOW SHOWERS ON WEDNESDAY. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES
IN THE VALLEYS AND 4 TO 7 INCHES IN THE MOUNTAINS ARE LIKELY. IN
ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-036-037-280300-
/O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T0300Z/
NORTHERN NYE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN...
EUREKA...DIAMOND VALLEY
325 PM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM
PDT THIS EVENING...

SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING. ADDITIONAL ACCUMULATIONS
OF 1 TO 3 INCHES IN THE VALLEYS AND 3 TO 5 INCHES IN THE MOUNTAINS
ARE LIKELY. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATER
TONIGHT. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE AREAS
OF BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NVZ033-035-280300-
/O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T1400Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL
325 PM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
PDT WEDNESDAY...

SNOW WILL CONTINUE THROUGH TONIGHT. ADDITIONAL ACCUMULATIONS OF 2
TO 4 INCHES IN THE VALLEYS AND 4 TO 7 INCHES IN THE MOUNTAINS ARE
LIKELY. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS ON
WEDNESDAY. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

CEC
000 
WWUS45 KLKN 280306
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
806 PM PDT TUE MAR 27 2007

NVZ013-036-037-280415-
/O.CAN.KLKN.SB.Y.0003.000000T0000Z-070328T0300Z/
NORTHERN NYE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...BATTLE MOUNTAIN...AUSTIN...
EUREKA...DIAMOND VALLEY
806 PM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE SNOW AND
BLOWING SNOW ADVISORY AS SNOW HAS DECREASED TO LIGHT SNOW SHOWERS
OVER NORTHERN NYE COUNTY THIS EVENING. HOWEVER...WINDS WILL
CONTINUE TO GUST NEAR 40 MPH AT TIMES THROUGH MIDNIGHT BEFORE
DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH.


$$

NVZ031-032-034-281200-
/O.CON.KLKN.WS.W.0003.000000T0000Z-070328T1200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE
806 PM PDT TUE MAR 27 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY.

AREAS OF SNOW WILL CONTINUE OVER MOST OF ELKO COUNTY OVERNIGHT.
THE HEAVIEST SNOW WILL BE OVER THE EASTERN SLOPES OF MOUNTAINS
WITH ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES EXPECTED. OTHERWISE
UP TO 2 INCHES IN THE LOWER ELEVATIONS. NORTHWEST WINDS OF 15 TO
30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ033-035-281400-
/O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T1400Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL
806 PM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
PDT WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT
WEDNESDAY. 

SNOW WILL CONTINUE OVER THE AREA OVERNIGHT WITH ADDITIONAL ACCUMULATIONS
OF 2 TO 5 INCHES. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS
AFTER MIDNIGHT. IN ADDITION...NORTHWEST WINDS OF 15 TO 30 MPH WITH
GUST TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

HARMER
000 
WWUS45 KLKN 280410
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
910 PM PDT TUE MAR 27 2007

NVZ031-032-034-280515-
/O.CAN.KLKN.WS.W.0003.000000T0000Z-070328T1200Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE
910 PM PDT TUE MAR 27 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING AS SNOW HAS DECREASED TO LIGHT SNOW SHOWERS OVER
ELKO COUNTY THIS EVENING. HOWEVER...SNOW SHOWERS MAY BE LOCALLY
HEAVY NEAR THE MOUNTAINS AT TIMES THROUGH WEDNESDAY LATE MORNING.


$$

NVZ033-035-281400-
/O.CON.KLKN.SB.Y.0003.000000T0000Z-070328T1400Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL
910 PM PDT TUE MAR 27 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
PDT WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT
WEDNESDAY. 

SNOW WILL CONTINUE OVER THE AREA OVERNIGHT WITH ADDITIONAL
ACCUMULATIONS OF 2 TO 5 INCHES. SNOW WILL TAPER OFF TO SCATTERED
SNOW SHOWERS AFTER MIDNIGHT. IN ADDITION...NORTHWEST WINDS OF
15 TO 30 MPH WITH GUST TO 40 MPH WILL CAUSE CONSIDERABLE BLOWING
AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

HARMER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 26, 3:00 PM PDT, 4 minutes earlier.

Area forecast discussion, Mar 26, 3:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT MON MAR 26 2007

.SYNOPSIS...A STRONG STORM SYSTEM WILL MOVE INTO NORTHERN AND
CENTRAL NEVADA TONIGHT AND CONTINUE THROUGH TUESDAY NIGHT. THIS
STORM WILL BRING SIGNIFICANT SNOW AND STRONG GUSTY WINDS. DRY
WEATHER WILL RETURN ON WEDNESDAY AND CONTINUE THROUGH THE WEEKEND
WITH WARMING TEMPERATURES.
&&

.SHORT TERM...SATELLITE PICS SHOW STRONG UPPER LOW APPROACHING THE
NRN CA COAST EARLY THIS AFTERNOON. ASSOCIATED COLD FRONT HAS MOVED
ONSHORE INTO COASTAL NRN CA AND SWRN OREGON. LATEST MODEL GUIDANCE
HAS SLOWED DOWN PROGRESSION OF FRONT INTO NV BY ABOUT 3 HRS WHICH
WOULD PUT FRONT PAST WMC AROUND 8 PM THIS EVENING THEN EWD TO A
WILDHORSE-ELKO-EUREKA LINE AROUND 3 AM AND FINALLY TO THE UT BORDER
AT 8 AM. STRONG SFC PRESSURE GRADIENT AHEAD OF FRONT PLUS 700 MB
WINDS INCREASING TO AROUND 50 KTS WILL WARRANT THE ISSUANCE OF A
WIND ADVISORY FOR WHITE PINE AND NRN NYE COUNTIES TONIGHT. MODELS
CONTINUE TO BE CONSISTENT WITH QPF AMOUNTS HITTING ELKO COUNTY THE
HARDEST WITH 1/2 TO AROUND 1 INCH BY THE TIME THE STORM IS OVER WITH
EARLY WED MORNING. THIS IS DUE TO A PROLONGED PERIOD OF WRAP-AROUND
MOISTURE TUE AND TUE NIGHT AS SFC AND 700 MB LOW SET UP OVER NRN UT
AND SERN ID. THEREFORE HAVE DECIDED TO CONVERT THE WINTER STORM
WATCH FOR ELKO COUNTY(EXCEPT THE XTRM EAST AROUND WEST WENDOVER)TO A
WINTER STORM WARNING. WINDS WILL ALSO BE A SIGNIFICANT FACTOR AS
STRONG PRESSURE GRADIENT BEHIND THE FRONT WILL BRING WINDS OF 15 TO
30 MPH CAUSING BLOWING AND DRIFTING OF SNOW. QPF AMOUNTS OVER THE
REST OF THE WATCH AREA ARE NOT QUITE AS IMPRESSIVE GENERALLY BEING
IN THE 1/4 TO 1/2 INCH RANGE SO WILL GO WITH A SNOW AND BLOWING SNOW
ADVISORY THOSE AREAS(WHITE PINE, LANDER, EUREKA, AND NRN NYE
COUNTIES). QPF AMOUNTS FOR HUMBOLDT COUNTY WILL GENERALLY BE UNDER
1/4 INCH SO WILL CONTINUE TO KEEP THEM OUT OF ANY WARNINGS OR
ADVISORIES. UPPER LOW FINALLY LIFTS OUT OF THE AREA WEDNESDAY. WILL
BE A FEW LINGERING SHOWERS IN THE MORNING NEAR THE UT BORDER
OTHERWISE DRY WITH SLOWLY WARMING TEMPS AS A RIDGE OF HIGH PRESSURE
BUILDS IN THROUGH THURSDAY.  CEC

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. A RIDGE OVER NEVADA...A
CLOSED LOW CENTERED OVER BRITISH COLUMBIA...AND NEAR ZONAL FLOW WITH
A 100KT JET OVER THE PAC NW TO BEGIN THE LONG TERM PERIOD. ECMWF
MODEL HOLDS THE RIDGE OVER NEVADA THROUGH SATURDAY...SUGGESTING DRY
CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. BY SUNDAY THE ECMWF
TURNS THE FLOW ALOFT TO ZONAL OVER NEVADA AS THE LOW THAT WAS OVER
BC THURSDAY NIGHT SLIDES SOUTH INTO THE PAC NW. THE GFS MODEL ON THE
OTHER HAND HAS THE RIDGE OVER NEVADA BREAKING DOWN QUICKER AS IT
BRINGS THE LOW FROM BC SOUTH TOWARD NEVADA WITH SHOWERS OVER
NORTHERN NEVADA BY FRIDAY AFTERNOON. INCREASED POPS UP TO 10 PERCENT
OVER EXTREME NORTHERN NEVADA SATURDAY AFTERNOON...AND THEN ALSO
ALONG NORTHEASTERN NEVADA AS FAR SOUTH AS THE GREAT BASIN PARK
SATURDAY NIGHT AND SUNDAY. FOR MONDAY INCREASES POPS OVER MOST OF
THE CWA UP TO 10 PERCENT. WILL HOLD OFF RAISING POPS UP TO SLIGHT
CHANCE PRECIP RANGE UNTIL MODELS COME INTO BETTER AGREEMENT. ROOD
&&

.AVIATION...WITH A SURFACE LOW DEEPENING OVER NE NEVADA THIS
AFTERNOON EXPECT BREEZY TO LOCALLY WINDY CONDITIONS TO CONTINUE INTO
THE EVENING HOURS. AREAS SOUTH AND EAST OF THE RUBY MOUNTAINS WILL
HAVE SOUTHERLY WINDS...WHILE AREAS NORTHWEST OF THE RUBY MOUNTAINS
WILL HAVE SOUTHWESTERLY WINDS. BLOWING DUST IS EXPECTED IN MANY
AREAS WITH VISIBILITIES REDUCED TO 4SM. THUNDERSTORMS ARE DEVELOPING
ACROSS MAINLY THE EASTERN HALF OF NORTHERN AND CENTRAL NEVADA THIS
AFTERNOON...AND ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH
AROUND 02Z. SHOULD SEE A FEW HOURS OF CALMER WEATHER LATER IN THE
EVENING ACROSS NRN NV WITH WINDS WEAKENING BACK TO BREEZY BEFORE AN
APPROACHING COLD FRONT BRINGS RAIN SHOWERS TO THE REGION THAT WILL
QUICKLY CHANGE TO SNOW OVERNIGHT. THE STRONG COLD FRONT WILL MOVE
INTO NW NEVADA LATE THIS EVENING...AND PROGRESS SE ACROSS THE STATE
OVERNIGHT WITH WINDS SHIFTING TO WESTERLY BEHIND THE FRONT.
TEMPERATURES WILL DROP QUICKLY BEHIND THE FRONTAL BOUNDARY WITH
CONDITIONS BECOMING VFR AS CEILINGS LOWER AND SNOW REDUCES
VISIBILITIES. ROOD
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FROM 5 AM TUESDAY MORNING TO 4 AM WEDNESDAY
MORNING NVZ031-032-034.

SNOW AND BLOWING SNOW ADVISORY FROM 2 AM TUESDAY MORNING TO 8 PM
TUESDAY NIGHT NVZ013-036-037.

SNOW AND BLOWING SNOW ADVISORY FROM 9 AM TUESDAY MORNING TO 7 AM
WEDNESDAY MORNING NVZ033-035.

WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM TUESDAY MORNING FOR
NVZ013-035.
Hazardous weather outlook, Mar 26, 4:36 AM PDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
436 AM PDT MON MAR 26 2007

NVZ013-031>037-271137-
EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
436 AM PDT MON MAR 26 2007

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA
TONIGHT BRINGING RAIN...CHANGING TO SNOW...ALONG WITH STRONG GUSTY
WINDS. SNOW LEVELS WILL QUICKLY DROP TO THE VALLEY FLOORS ONCE THE
COLD FRONT PASSES TONIGHT...WITH SNOW AMOUNTS OF 1 TO 4 INCHES
EXPECTED IN THE VALLEYS AND 3 TO 6 INCHES IN THE MOUNTAINS. IN
ADDITION...GUSTY WINDS BETWEEN 15 AND 30 MPH WILL CAUSE CONSIDERABLE
BLOWING AND DRIFTING OF SNOW IN OPEN AREAS. A WINTER STORM WATCH
REMAINS IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE PRODUCT WWUS45
KLKN OR RNOWSWLKN FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY. SNOW IS
EXPECTED TO CONTINUE TUESDAY ACROSS MUCH OF NORTHERN AND CENTRAL
NEVADA BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS TUESDAY NIGHT.
TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN
THE VALLEYS TO 8 TO 16 INCHES IN THE MOUNTAINS. GUSTY WINDS WILL
CONTINUE TO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW THROUGH
TUESDAY NIGHT.

NVZ030-271137-
HUMBOLDT COUNTY-
436 AM PDT MON MAR 26 2007

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING A MIX OF RAIN AND SNOW SHOWERS TO
HUMBOLDT COUNTY THIS EVENING....BUT A QUICK CHANGEOVER TO ALL SNOW
WILL OCCUR TONIGHT AS COLDER AIR RUSHES IN FROM THE NORTHWEST. SNOW
IS EXPECTED TO ACCUMULATE UP TO TWO INCHES TONIGHT. NORTHWEST WINDS
OF 10-20 MPH WILL ALSO CAUSE SOME BLOWING AND DRIFTING OF SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY BEFORE
TAPERING OFF LATER TUESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN
2 AND 4 INCHES ARE EXPECTED. IN ADDITION...GUSTY WINDS BETWEEN 15
AND 25 MPH WILL CAUSE MORE BLOWING AND DRIFTING OF SNOW.

JM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:01 PM PDTWind AdvisoryLKNWhite Pine13 hr
Mar 26, 3:04 PM PDTSnow and Blowing Snow AdvisoryLKNElko, Eureka, Lander, White Pine36 hr

Nearby

Winter Storm Warnings in Nevada, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.